MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK LONG, WITH SUCTION CHANNEL, 5 X 330 MM; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE

OLYMPUS WINTER & IBE GMBH HF-ELECTRODE, HOOK LONG, WITH SUCTION CHANNEL, 5 X 330 MM; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE
Model Number A6293
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the electrode hook was damaged.The issue occurred during reprocessing.There were no patient involvement.
 
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was able to be confirmed.During the evaluation it was observed that the shaft was bent due to excessive force by the user.Additionally, it was observed that there was a crack in the ceramic insulation.The cause of this crack could not be determined however, it¿s a possibility that the electrode was pre-damaged due to improper handling or caused by wear and tear.This report is also being supplemented to provide additional information based on the legal manufacturer's final investigation.Section h3 was updated with additional information that was received about the event.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause of the cracked ceramic insulation and bent shaft could but be determined.Olympus will continue to monitor field performance for this device.

Brand Name
HF-ELECTRODE, HOOK LONG, WITH SUCTION CHANNEL, 5 X 330 MM
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, MONOPOLAR, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19606493
Report Number9610773-2024-01539
Device Sequence Number15042683
Product Code GCJ
UDI-Device Identifier04042761009980
UDI-Public04042761009980
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA6293
Device Lot Number215012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown